A 33-year-old female asked:
Disclaimer

i just had a colonoscopy today & i am still having diarrhea. is it ok to take some anti-diarrhea medicine?

1 doctor answer
Dr. Daniel Para
30 years experience General Surgery
Generally, no: Anti-diarrheal medication is generally not recommended after colonoscopy. Discuss with your doctor if you continue to have loose stools for >72hrs. It also depends on your diagnosis, and reason for colonoscopy. See your physician.
Answered on Aug 18, 2020

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 26-year-old female asked:
Dr. Hunter Handsfield
53 years experience Infectious Disease
Colonoscopy: This doesn't sound especially worrisome. But read the materials you probably were given after the procedure. They may explain what symptoms to watch f ... Read More
A 29-year-old male asked:
Dr. Milton Alvis, jr
41 years experience Preventive Medicine
Yes, yet patience +: gentle, watch response almost certainly the wisest option. Quick "fixes" are widely marketed and make lots of money for those selling them. ... Read More
A 23-year-old member asked:
Dr. Donald Colantino
61 years experience Internal Medicine
Diarrhea: Generally after a colonoscopy, with its vigorous preparation of cleaning out the colon, it takes days for the bowel function to return to normal. Usua ... Read More
A 26-year-old female asked:
Dr. Hushang Haghighat
Specializes in Pediatric Hematology and Oncology
Evaluation: start clear liquid diet ans see your doctor to have stool culture to find cause of problem

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month